Alert archive / Arizona / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 8, NWS Phoenix, AZ
NWS Phoenix, AZ issued this severe thunderstorm warning at Jul 21, 2007, 2:55 PM MST for Gila County, Arizona. It was in force for 65 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 21, 2007, 2:55 PM MST (21:55 UTC)
- Expired
- Jul 21, 2007, 4:00 PM MST
- In force
- 65 min
- Issued by
- NWS Phoenix, AZ
- Area
- Counties, with a storm outline in the text
County Gila County, AZ
The radar
The Phoenix radar (KIWA), 109 km from the middle of the area, began a volume at 21:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 21, 3:25 PM MST | TSTM WND DMG | San Carlos, AZ | ROOFING MATERIALS BLOWN OFF SEVERAL HOMES. MOBILE HOME WAS DAMAGED. WIND DAMAGE OCCURRED IN SMALL VILLAGE OF WHITE ROCK...NEAR SAN CARLOS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 30 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 12:00Z, 9.9 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 727 J/kg
- Mixed-layer CIN
- -149 J/kg
- Mixed-layer LCL
- 1148 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KPSR 212155 SVRPSR AZC007-212300- /O.NEW.KPSR.SV.W.0008.070721T2155Z-070721T2300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PHOENIX AZ 255 PM MST SAT JUL 21 2007 THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL GILA COUNTY IN EAST CENTRAL ARIZONA... * UNTIL 400 PM MST * AT 251 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SAN CARLOS...OR ABOUT 16 MILES EAST OF GLOBE...AND MOVING SOUTH AT 10 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PERIDOT. LAT...LON 3351 11042 3347 11065 3325 11064 3327 11039 $$ AJ
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 12:25 PM MST, 2 hours 30 minutes earlier.
Area forecast discussion, Jul 21, 12:25 PM MST, 2 hours 30 minutes before
AZZ020>028-CAZ030>033-220000- AREA FORECAST DISCUSSION...UPDATED AVIATION DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 1225 PM MST SAT JUL 21 2007 SOUTH-CENTRAL AND SOUTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA FORECAST DISCUSSION .SYNOPSIS... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING ACROSS SOUTH-CENTRAL AND SOUTHWEST ARIZONA...AS WESTWARD MOVING LOW PRESSURE SYSTEMS INTERACT WITH VERY MOIST AND UNSTABLE AIR OVER OUR AREA. A CONTINUED FLOW OF VERY MOIST AND UNSTABLE AIR FROM THE SOUTHEAST ALONG WITH EMBEDDED LOW PRESSURE SYSTEMS MEANS A CHANCE OF SHOWERS AND THUNDERSTORMS DEVELOPING AT ANY TIME THROUGH THE MIDDLE OF THIS COMING WEEK. SOME STORMS WILL PRODUCE LOCALLY HEAVY RAIN WITH FLOODING OF LOW SPOTS. TEMPERATURES ARE FORECAST TO CONTINUE BELOW AVERAGE FOR LATE JULY THROUGH THIS COMING WEEK. && .SHORT TERM... TODAY THROUGH MONDAY... THERE WAS VARIABLE CLOUDINESS WITH ISOLATED TO SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS MOVING WEST ACROSS LA PAZ AND MAINLY YUMA COUNTIES LAT THIS MORNING. CLEARING FROM THE EAST WAS TAKING PLACE OVER WESTERN MARICOPA COUNTY WITH MOSTLY SUNNY SKIES FROM THE GREATER PHOENIX AREA EASTWARD AND ALONG THE LOWER COLORADO RIVER VALLEY AND SOUTHEAST CALIFORNIA. TEMPERATURES WERE GENERALLY CLOSE TO THE SAME TO A FEW DEGREES LOWER LATE THIS MORNING COMPARED WITH THE SAME TIME YESTERDAY. DEW POINT TEMPERATURES WERE GENERALLY CLOSE TO THE SAME...EXCEPT AS MUCH AS 5 TO 10 DEGREES HIGHER IN PORTIONS OF SOUTH-CENTRAL ARIZONA INCLUDING THE GREATER PHOENIX AREA AND 14 DEGREES HIGHER IN JOSHUA TREE NATIONAL PARK LATE THIS MORNING COMPARED WITH THE SAME TIME YESTERDAY. HUMID GULF OF CALIFORNIA AIR CONTINUED TO FLOW INTO THE AREA FROM THE SOUTH AT 15 TO 25 MPH ALONG THE LOWER COLORADO RIVER VALLEY INCLUDING YUMA...AND FROM THE SOUTHEAST 10 TO 20 MPH IN SOUTHEAST CALIFORNIA LATE THIS MORNING. WIND WAS LIGHT OVER SOUTH-CENTRAL ARIZONA INCLUDING THE GREATER PHOENIX AREA LATE THIS MORNING. A LOW PRESSURE SYSTEM WILL CONTINUE MOVING WEST OVER SOUTHWEST ARIZONA TODAY. WITH HEATING LATER ON THIS AFTERNOON...EXPECT A REDEVELOPMENT OF SHOWERS AND THUNDERSTORMS OVER THAT AREA. MEANWHILE...WITH A MUCH MORE MOIST AND UNSTABLE AIRMASS OVER SOUTH-CENTRAL ARIZONA...EXPECT SHOWERS AND THUNDERSTORMS TO DEVELOP OVER THE HIGHER TERRAIN EAST OF THE GREATER PHOENIX AREA THIS AFTERNOON AND SPREAD WEST INTO THE SOUTH-CENTRAL ARIZONA DESERT AREAS INCLUDING THE GREATER PHOENIX AREA TONIGHT MAINLY DURING THE EVENING HOURS...ACROSS SOUTHWEST ARIZONA THOUGH THE LATE NIGHT HOURS AND POSSIBLY TO SOUTHEAST CALIFORNIA BY SUNDAY MORNING. SOME STORMS WILL PRODUCE LOCALLY HEAVY RAIN AND SOME URBAN AND SMALL STREAM FLOOD ADVISORIES WILL LIKELY BE ISSUED. HAIL IS ALSO POSSIBLE IN PARTICULARLY IN SOUTHERN GILA COUNTY. A CONTINUED FLOW OF VERY MOIST AND UNSTABLE AIR FROM THE SOUTHEAST ALONG WITH EMBEDDED LOW PRESSURE SYSTEMS MEANS A CHANCE OF SHOWERS AND THUNDERSTORMS DEVELOP AT ANY TIME THROUGH THE MIDDLE OF THIS COMING WEEK. SOME STORMS WILL PRODUCE LOCALLY HEAVY RAIN WITH FLOODING OF LOW SPOTS. TEMPERATURES ARE FORECAST TO CONTINUE BELOW AVERAGE FOR LATE JULY THROUGH THIS COMING WEEK. && .LONG TERM... MONDAY NIGHT THROUGH FRIDAY... PREVIOUS DISCUSSION... NOT MUCH TO HANG YOUR HAT ON IN THE EXTENDED AS FAR AS WHICH DAYS WILL BE ACTIVE AND WHICH WILL NOT. THEREFORE...HAVE BROAD-BRUSHED POPS THROUGH THE EXTENDED...THOUGH POPS ARE ABOVE CLIMO DUE TO EXPECTED RELATIVELY ACTIVE PERIOD OVERALL. ONE THING I DO SEE THOUGH IS THE INCREASED MOISTURE LEVELS ACROSS THE CWA THROUGH THE EXTENDED. OPERATIONAL GFS AND ENSEMBLES KEEP PWAT NEAR 2 INCHES THROUGH THE PERIOD. WITH LEVELS THAT HIGH...WE COULD SEE SOME FLOODING PROBLEMS NEXT WEEK ON THE ACTIVE DAYS. OTHERWISE TEMPERATURES WILL BE AT OR BELOW NORMAL THROUGH THE PERIOD. && .AVIATION... JULY 21 1923 UTC (JULY 21 1230 MST) A RATHER ACTIVE AFTERNOON AND EVENING ARE EXPECTED TODAY AND TONIGHT. LATEST SATELLITE AND RADAR TRENDS INDICATE CONVECTION HAS STARTED EARLY TODAY...WITH NORTHERN ARIZONA AND THE MOGOLLON RIM ALREADY FIRING. THE WHITE MTS AND SOUTHEAST ARIZONA WILL NOT BE FAR BEHIND...WITH CONVECTION EXPECTED TO BEGIN BY 2000 UTC (FIRST OVER THE WHITE MTS...THEN OVER SE ARIZONA). STEERING FLOW (10-20+ K FEET) IS OUT OF THE EAST AND FAVORABLE FOR BRINGING MULTIPLE OUTFLOWS INTO THE DESERTS THIS AFTERNOON...AND EVENTUALLY INTO KPHX AND KIWA AIRFIELDS. THERE IS A 60% CHANCE FOR THUNDERSTORMS WITHIN 40NM OF KPHX...STARTING AROUND 2100 UTC OVER THE PAYSON CORRIDOR TO THE NE OF KPHX. SOUTH AND SOUTHEAST OF KPHX (IN REFERENCE TO STANFIELD) WILL FIRE WITHIN THE NEXT FEW HOURS...AFTER 2300 UTC. THUNDERSTORM COVERAGE IS EXPECTED TO FILL IN FROM EAST TO WEST...AND EVENTUALLY INTO THE KPHX AND KIWA AIRFIELDS AFTER 00 UTC. AT THIS TIME...THE STEERING FLOW DOES NOT LOOK FAVORABLE FOR BRINGING BLOWING DUST WITH REDUCED VISIBILITIES...BUT RATHER SCATTERED THUNDERSTORMS WITH GUSTY AND VARIABLE WINDS AND PERIODS OF BRIEF HEAVY RAIN. AS MORE DETAILS BECOME AVAILABLE LATER TODAY...WILL AMEND TAFS AS CONDITIONS WARRANT. SEE TAFS PHXTAFPHX...PHXTAFIWA...PHXTAFYUM...LAXTAFBLH AND LAXTAFIPL FOR MORE DETAILED INFORMATION. AVIATION DISCUSSION IS NOT UPDATED FOR AMENDED TAFS. && .FIRE WEATHER... JULY 21 1030 UTC (JULY 21 0430 MST) AMPLE MOISTURE AT ALL LEVELS WILL ALLOW FOR AN INCREASED THREAT OF SHOWERS AND THUNDERSTORMS ACROSS THE REGION THIS WEEKEND AND THROUGH MUCH OF NEXT WEEK...SPREADING WESTWARD. SIGNIFICANT WETTING RAIN MAY ACCOMPANY SOME STORMS...ALONG WITH GUSTY OUTFLOW WINDS AND FREQUENT CLOUD TO GROUND LIGHTNING. THUNDERSTORM ACTIVITY IS EXPECTED TO BE GREATEST ACROSS FIRE WEATHER ZONE 133 AND EASTERN ZONE 132...BUT ISOLATED STORMS COULD PROPAGATE FARTHER WEST INTO SOUTHWEST ARIZONA AND SOUTHEAST CALIFORNIA. DAYTIME HIGH TEMPERATURES WILL BE AT OR SLIGHTLY BELOW SEASONAL NORMALS. MINIMUM RH VALUES WILL DIP MAINLY INTO THE MID TWENTIES TO MID THIRTIES WITH GOOD OVERNIGHT RECOVERY REGION-WIDE. DUE TO INCREASED LOW-LEVEL MOISTURE...MAX RH VALUES APPROACHING 100 PERCENT WILL BE COMMON IN AREAS THAT EXPERIENCE SIGNIFICANT RAINFALL. NON-THUNDERSTORM WINDS WILL BE LIGHT IN THE MORNINGS...BUT BECOME GUSTY AT TIMES IN THE AFTERNOONS. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX SHORT TERM...ELLIS LONG TERM...INIGUEZ AVIATION...WANEK FIRE WX...ROGERS/AJ
Hazardous weather outlook, Jul 21, 5:03 AM MST, 9 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 503 AM MST SAT JUL 21 2007 AZZ022>024-027-028-221200- NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- SOUTHWEST MARICOPA COUNTY- NORTHWEST AND NORTH CENTRAL PINAL COUNTY- 503 AM MST SAT JUL 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL ARIZONA AND SOUTH-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT AN UPPER LEVEL SYSTEM WILL INTERACT WITH A MOIST AND UNSTABLE CURRENTLY OVER THE SOUTHERN HALF OF ARIZONA. THIS WILL CAUSE SHOWERS AND THUNDERSTORMS TO DEVELOP OVER ELEVATED LOCATIONS DURING THE EARLY AFTERNOON HOURS. THESE THUNDERSTORMS WILL THEN PROPAGATE TO THE WEST...INTO THE LOWER ELEVATIONS DURING THE EVENING AND NIGHT TIME HOURS. THE STRONGER STORMS WILL CONTAIN FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS IN EXCESS OF 50 MPH. HEAVY RAINFALL WILL ALSO BE POSSIBLE...WHICH MAY LEAD TO FLASH FLOODING IN ISOLATED LOCATIONS. SMALL HAIL WILL ALSO BE POSSIBLE AT ELEVATED LOCATIONS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY CHANCES FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH FRIDAY AS VERY MOIST AND UNSTABLE AIR REMAINS OVER ARIZONA. HEAVY RAINFALL WILL CONTINUE TO BE A CONCERN THROUGH THE WEEK...AS MOISTURE AMOUNTS REMAIN ABNORMALLY HIGH. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ020-021-025-026-CAZ030>033-221120- LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS- YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS- JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- 503 AM MST SAT JUL 21 2007 /503 AM PDT SAT JUL 21 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA...SOUTHWEST ARIZONA...WEST-CENTRAL ARIZONA...EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCES FOR SHOWERS AND THUNDERSTORMS...MAINLY OVER SOUTHEAST ARIZONA...LATE TONIGHT. THE MAIN THREAT FROM THESE STORMS WILL BE WINDS IN EXCESS OF 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ELEVATED CHANCES FOR SHOWERS AND THUNDERSTORMS ARE EXPECTED NEXT WEEK...MAINLY MONDAY THROUGH FRIDAY...AS VERY MOIST AND UNSTABLE AIR REMAINS OVER SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA. HEAVY RAINFALL WILL BE A CONCERN THROUGH THE WEEK...AS MOISTURE AMOUNTS REMAIN ABNORMALLY HIGH. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. INIGUEZ
The office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 3:31 PM MST | Flash Flood Warning | PSR | Gila | 119 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.